Swelling up??!!

By Blue Latest Reply 2009-05-18 10:58:09 -0500
Started 2009-05-16 10:33:22 -0500

Hi Everyone! Has anyone started swelling up in reaction to their insulin? I was up to 35 units of Lantus in the a.m. and p.m., and my face got really puffy, then I noticed my legs and ankles had swollen! My legs have never swollen like that! I stopped taking it and the swelling has gone down, within a day of stopping. My Dr. is going to look at me like I'm a nutcase, he doesn't like me anyway!! I'm now looking into natural rememdies.

10 replies

Blue 2009-05-16 13:37:59 -0500 Report

Thankyou so much everyone for replying!! Yes, I do need a different Dr., the one I have acts like he is god and isn't easy to talk to! Thankyou for the hugs Lipsie!!! The reason I say it was the insulin is because it didn't start until I started increasing my dose, then it quit once I stopped taking it. I had high blood pressure once, but for some reason it went back to normal!!! I do know that if it was the B/P, my face usually will swell and turn beet red, and my vision gets wierd. Normally people don't even know they have high B/P! Anyway, I will keep you all posted on what my Dr. has to say…it won't be nice! (smile)!!!! HEY! How come we don't have any "smilies" on here???? Love, Blue

lipsie 2009-05-17 02:21:39 -0500 Report

Great question!! Smiles would be great!! lol Sheila

MilkMan - 19807
MilkMan - 19807 2009-05-17 10:42:06 -0500 Report

(((((((((Blue))))))))) Like the others have said, please find another MD. Your life is worth too much to take too many chances.

I don't take insulin yet, but my legs swell really bad sometimes. But mine is due to heart failure.

Love ya Blue,

Blue 2009-05-17 14:15:04 -0500 Report

Hi Milkman! I am sorry to hear about your heart! As far as I know, mine is still doing okay…had it checked a couple of years ago. I haven't had any swelling though since I stopped the insulin. I'm wondering if it could be that it's not a good insuling to take in higher doses? Have a great day! Blue

daniel velazco
daniel velazco 2009-05-17 18:33:22 -0500 Report

I can understand your problem. The next time you see your Dr. be stern with him.
Tell him everything That has happened and
see if he will change your insulin if this the problem with yur swelling. You
pay him to treat yu and if he is not doing a good job find someone that will.

Blue 2009-05-18 10:58:09 -0500 Report

Thankyou Daniel! I will be changing Dr.s instead. I got so nervous about going to see this one that I simply canceled and will be going to see a woman Dr. that I think will be good. I am doing great, no swelling at all, although my sugar is probably way out of whack about now…I'm afraid to look!!! Have a great day, and I look forward to hearing from you again! Blue

lipsie 2009-05-16 12:54:13 -0500 Report

Yeah, I am facing problems with my MD also…I need to find one I can talk to also. But as others said you REALLY need to find a MD and not assume that you can take care of things natural. We all wish that was the case I am sure but unfortunately it's not. I dunno much about the insilin causing the swelling but MANY things can do that to you so you should really get checked out. Good luck, I just worry about you…please get checked out!! *hugs* Sheila

LadyDi - 26259Miller
LadyDi - 26259Miller 2009-05-16 12:39:15 -0500 Report

The others are right. A doctor that doesn't meet your needs is one you get rid of. There are too many good ones out there to put up with him/her.

The cause of the swelling needs to be determined. Don't just assume it was the insulin. There are other things that could cause that as well.

I would love to get rid of all my meds and go "natural", but we just can't trus that decision, unfortunately. You can't take the chance of treating yourself. Please immediately find a doctor you like and can trust to give you the advice and information you need…and deserve.

2009-05-16 10:55:18 -0500 Report

If you are having problems with your dr., you should think of changing. I had a problem with a dr. and changed. It really made a difference in my mood when going to my appointments.